MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. STEALTHSTATION® S7¿; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. STEALTHSTATION® S7¿; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 9733856
Medical Device Problem Codes No Device Output (1435); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id unk_nav_comp (lot: base fee); product type: ; implant date n/a; explant date n/a section d references the main component of the system.Other medical products in use during the event include: software 9735585 stealthstation cranial version 3.0 h3) no parts have been returned for analysis.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a navigation system being used during a cranial resection procedure.It was reported that there was an alleged inaccuracy.The surgeon started a trace registration but noticed the starting point which should be on the nose was appearing virtually on the patient's neck.The representative stated the patient's axial view was labeled as a coronal view, and vice versa.The surgeon was unable to register the patient and ended up aborting navigation.The issue took place during registration.Troubleshooting was unable to be performed during the call but the surgeon did try manually moving the nose point but the new point was off by several inches.There was a reported delay of less than 1 hour and no reported impact to patient outcome.Later on, a representative was able to complete a registration using a resin head dummy model and exam with no issues.Technical services (ts) reported the likely issue being due to user error, possibly from poor or mislabeled exam.
 
Additional Manufacturer Narrative
H3, h6: a software investigation analysis was initiated to determine the probable cause of the issue through log analysis.Based on the information provided in logs and archives, this issue appeared to be due to the mislabeling of the exams.Analysis found that the reported issue was not cause by the software.Analysis found that the software functioned as designed.Codes b01, c19, d14 are applicable to this analysis.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
STEALTHSTATION® S7¿
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key21125262
Report Number1723170-2025-00099
Device Sequence Number6982695
Product Code HAW
UDI-Device Identifier00613994450944
UDI-Public(01)00613994450944(11)160620(21)N06707587
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9733856
Device Catalogue Number9733856
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/31/2024
Supplement Date Received by Manufacturer11/19/2025
Initial Report FDA Received Date01/10/2025
Supplement Report FDA Received Date11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age76 YR
Patient SexUnknown
Patient Weight104 KG